Advances in Differential Equations
- Adv. Differential Equations
- Volume 8, Number 7 (2003), 769-786.
Nonlinear eigenvalue problems arising in earthquake initiation
We study a symmetric, nonlinear eigenvalue problem arising in earthquake initiation, and we establish the existence of infinitely many solutions. Under the effect of an arbitrary perturbation, we prove that the number of solutions becomes greater and greater if the perturbation tends to zero with respect to a prescribed topology. Our approach is based on nonsmooth critical-point theories in the sense of De Giorgi and Degiovanni.
Adv. Differential Equations Volume 8, Number 7 (2003), 769-786.
First available in Project Euclid: 19 December 2012
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.)
Secondary: 35J85 35P30: Nonlinear eigenvalue problems, nonlinear spectral theory 47J30: Variational methods [See also 58Exx] 86A17: Global dynamics, earthquake problems
Ionescu, Ioan R.; Rădulescu, Vicenţiu. Nonlinear eigenvalue problems arising in earthquake initiation. Adv. Differential Equations 8 (2003), no. 7, 769--786.https://projecteuclid.org/euclid.ade/1355926811